Alert archive / California / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Phoenix, AZ

July 5, 2011Imperial County, California; Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 10:41 PM PDT for Imperial County, California; Yuma County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 10:41 PM PDT (05:41 UTC)
Expired
Jul 5, 2011, 11:21 PM PDT
In force
40 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Yuma County, AZ, Imperial County, CA

The radar

The Yuma radar (KYUX), 15 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 6:28 PM PDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WUUS55 KPSR 060541
SVRPSR
AZC027-CAC025-060645-
/O.NEW.KPSR.SV.W.0009.110706T0541Z-110706T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1041 PM MST TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...FORTUNA
  FOOTHILLS...

* UNTIL 1145 PM MST

* AT 1036 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARABY...OR 6 MILES
  SOUTHWEST OF FORTUNA FOOTHILLS...AND MOVING WEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTERHAVEN...ANDRADE AND SAN LUIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.

&&

LAT...LON 3249 11483 3262 11482 3270 11475 3270 11488
      3282 11488 3276 11440 3249 11441 3248 11482
TIME...MOT...LOC 0540Z 083DEG 13KT 3261 11451

$$

WOODALL
2 follow-up statements
403 
WWUS55 KPSR 060603
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1103 PM MST TUE JUL 5 2011

AZC027-CAC025-060645-
/O.CON.KPSR.SV.W.0009.000000T0000Z-110706T0645Z/
YUMA AZ-IMPERIAL CA-
1103 PM MST TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MST
FOR SOUTHEASTERN IMPERIAL AND WEST CENTRAL YUMA COUNTIES...

AT 1058 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THE LEADING EDGE OF STRONG THUNDERSTORM WINDS FROM WEST OF 
WINTERHAVEN...TO EAST OF GADSEN. PEAK WIND GUSTS IN EXCESS OF 60 MPH 
ARE POSSIBLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN 
LUIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MST
TUESDAY EVENING FOR SOUTHWESTERN ARIZONA.

&&

LAT...LON 3249 11483 3262 11482 3270 11475 3270 11488
      3282 11488 3277 11450 3249 11449 3248 11482
TIME...MOT...LOC 0601Z 090DEG 24KT 3262 11475

$$

WOODALL
972 
WWUS55 KPSR 060621
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1121 PM MST TUE JUL 5 2011

AZC027-CAC025-060630-
/O.CAN.KPSR.SV.W.0009.000000T0000Z-110706T0645Z/
YUMA AZ-IMPERIAL CA-
1121 PM MST TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IMPERIAL AND WEST
CENTRAL YUMA COUNTIES IS CANCELLED...

AT 1120 PM...THE STORM THAT PROMPTED THE WARNING HAD WEAKENED. 
PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE EARLY 
MORNING HOURS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3249 11483 3262 11482 3270 11475 3270 11488
      3282 11488 3277 11450 3249 11449 3248 11482
TIME...MOT...LOC 0620Z 090DEG 24KT 3262 11490

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:11 PM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 5, 9:11 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
911 PM MST TUE JUL 5 2011

.SYNOPSIS...
MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA
FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND
HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER
SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER
COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH
MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
AS THE AIRMASS BECOMES SLIGHTLY DRIER.

&&

.DISCUSSION...
ABOUT AS SIGNIFICANT A DUST STORM AS YOU CAN GET MOVED THROUGH PINAL
AND MARICOPA COUNTIES THIS EVENING...AND WEST INTO YUMA AND LA PAZ
COUNTIES. WIDESPREAD REPORTS OF ZERO VISIBILITY WITH WIND GUSTS OF
50 TO OVER 60 MPH. THIS DUST STORM WAS GENERATED BY SEVERE STORMS
NEAR TUCSON. PLENTY OF MEDIA COVERAGE WITH THIS EVENT WITH PICTURES
AND VIDEOS ABUNDANT ONLINE. WE/LL GET A WRITE-UP ON OUR WEBSITE IN
THE NEXT FEW DAYS DETAILING THIS EVENT FROM THE SCIENCE SIDE. WE
ENCOURAGE PEOPLE TO POST THEIR PICTURES...VIDEOS AND REPORTS TO OUR
FACEBOOK PAGE...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PHOENIX.GOV .

CANCELED THE SVR WATCH FOR PINAL COUNTY BUT KEPT IT FOR MARICOPA
/UNTIL 11 PM/ AT THIS TIME...SOLELY FOR THE CONVECTION ENCROACHING
ON THE GILA BEND AREA. ONCE THAT ACTIVITY MOVES THROUGH WE/LL CANCEL
THE WATCH FOR MARICOPA COUNTY.

OVERNIGHT TEMPERATURES WERE ADJUSTED...AS BEST AS I COULD GIVEN THE
SIGNIFICANT COOLING THAT HAS/IS HAPPENING WITH THE DUST STORM.
EXPECT TEMPERATURES POST-DUST STORM TO MAINTAIN OR EVEN INCREASE
JUST A BIT. KNOCKED TEMPERATURES DOWN A BIT TOO FOR TOMORROW
AFTERNOON DUE TO THE COOLING AND MORE HUMID AIRMASS.

PREVIOUS DISCUSSION...
WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD
BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT
WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED
SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN.

THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH
DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER
LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER
OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE
TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN
POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS.

FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE
NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE
CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC
CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT.
THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND
DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY
NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN
POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT
CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE
HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A
BIT WITH LESS MOISTURE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE
THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE
INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH.
STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP
TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z
WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON.

SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY
THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING
DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS
ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE
WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z.
WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND
DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ/AJ
AVIATION...INIGUEZ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM PDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
544 AM MST TUE JUL 5 2011

AZZ021>023-026>028-061245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN YUMA AND LA PAZ COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-061245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG
WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-061245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN
RIVERSIDE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS
INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE
STRONG WINDS THAN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 5, 8:28 PM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
828 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     4 W SACATON             33.08N 111.82W
07/05/2011                   PINAL              AZ   STORM CHASER

            20 POWER POLLS DOWN

&&

MBRUCE
Local storm report, Jul 5, 8:36 PM PDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
836 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     6 SW CASA GRANDE        32.83N 111.82W
07/05/2011                   PINAL              AZ   PUBLIC

            SEMI TRUCK BLOWN OVER ALONG INTERSTATE 8 AT MILE MARKER
            169.

&&

WATERS
Special weather statement, Jul 5, 9:10 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST TUE JUL 5 2011

AZZ020-025-026-CAZ031-033-060445-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
910 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 945 PM MST

AT 904 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF STRONG OUTFLOW WINDS FROM EAST OF MARTINEZ LAKE...TO
NEAR KINTER...TO SOUTH OF KINTER. MOVEMENT WAS WEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED...ALONG WITH DENSE BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
   LIGURTA...
   FORTUNA FOOTHILLS...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3250 11483 3262 11482 3270 11475 3269 11499
      3319 11481 3315 11408 3229 11415
TIME...MOT...LOC 0407Z 100DEG 11KT 3266 11419

WOODALL
Local storm report, Jul 5, 9:30 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 NE CHANDLER           33.33N 111.83W
07/05/2011                   MARICOPA           AZ   TRAINED SPOTTER

            CARPORT COLLAPSE. MCCLINTOCK AND RAY.

&&

MBRUCE
Special weather statement, Jul 5, 9:59 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
959 PM MST TUE JUL 5 2011

AZZ020-025-026-CAZ031-033-060545-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
959 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  SOUTHWESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

* COMMUNITIES IMPACTED: GORDON'S WELL...
  YUMA...MARTINEZ LAKE...SOMERTON...WINTERHAVEN...AND CIBOLA

* UNTIL 1045 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

I-8...
US HIGHWAY 95...
AZ HIGHWAY 95.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3262 11481 3265 11477 3271 11474 3270 11498
      3276 11513 3349 11461 3339 11424 3248 11448

WATERS
Special weather statement, Jul 5, 10:12 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1012 PM MST TUE JUL 5 2011

AZZ025-026-060600-
YUMA AZ-
1012 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 1100 PM MST

AT 1010 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF TACNA...MOVING WEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...BLOWING DUST...AND CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WELLTON...
   LIGURTA...
   FORTUNA FOOTHILLS AND  BLAISDELL...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3251 11452 3282 11450 3270 11387 3251 11388
TIME...MOT...LOC 0511Z 097DEG 25KT 3261 11395

WOODALL

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:19 PM PDTSpecial Weather StatementPSRImperial41 min
Jul 6, 12:40 AM PDTAreal Flood AdvisoryPSRRiverside110 min
Jul 6, 4:40 PM PDTFlash Flood WarningPSRImperial65 min
Jul 5, 5:24 PM PDTSpecial Weather StatementPSR51 min
Jul 5, 5:55 PM PDTSpecial Weather StatementPSRMaricopa50 min
Jul 5, 6:05 PM PDTSevere Thunderstorm WarningPSRMaricopa40 min
Jul 5, 6:32 PM PDTSpecial Weather StatementPSRPinal43 min
Jul 5, 6:43 PM PDTSpecial Weather StatementPSR62 min
Jul 5, 6:55 PM PDTSpecial Weather StatementPSRPinal65 min
Jul 5, 6:56 PM PDTSpecial Weather StatementPSRMaricopa49 min
Jul 5, 7:10 PM PDTSpecial Weather StatementPSRLa Paz50 min
Jul 5, 7:21 PM PDTSpecial Weather StatementPSRMaricopa84 min
Jul 5, 7:24 PM PDTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
Jul 5, 7:37 PM PDTSpecial Weather StatementPSRYuma53 min
Jul 5, 7:37 PM PDTSevere Thunderstorm WarningPSRMaricopa, Pinal53 min
Jul 5, 7:54 PM PDTSevere Thunderstorm WarningPSRGila, Maricopa51 min
Jul 5, 8:09 PM PDTSpecial Weather StatementPSRYuma96 min
Jul 5, 8:21 PM PDTSpecial Weather StatementPSRMaricopa54 min
Jul 5, 8:45 PM PDTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma2 hr
Jul 5, 9:03 PM PDTSevere Thunderstorm WarningPSRLa Paz57 min
Jul 5, 9:10 PM PDTSpecial Weather StatementPSR35 min
Jul 5, 9:12 PM PDTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 5, 9:59 PM PDTSpecial Weather StatementPSR46 min
Jul 5, 10:12 PM PDTSpecial Weather StatementPSRYuma48 min
Jul 5, 10:57 PM PDTSpecial Weather StatementPSRLa Paz63 min
Jul 6, 4:07 PM PDTAreal Flood AdvisoryPSRGila113 min
Jul 6, 4:09 PM PDTSpecial Weather StatementPSR51 min

Nearby

Severe Thunderstorm Warnings in California, 2011Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.